Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 16, NWS Cheyenne, WY

May 9, 20087 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at May 9, 2008, 3:52 PM MDT for 7 counties in Nebraska. It took effect at May 10, 2008, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 9, 2008, 3:52 PM MDT (21:52 UTC)
In effect from
May 10, 2008, 6:00 AM MDT
Expired
May 10, 2008, 6:21 PM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 092152
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT FRI MAY 9 2008

...WINDY DAY IN STORE FOR SATURDAY...

.WINDS ARE EXPECTED TO BECOME NORTHWESTERLY AND INCREASE LATE
TONIGHT IN THE WESTERN NEBRASKA PANHANDLE. STRONG AND GUSTY
NORTHWEST WINDS WILL OCCUR SATURDAY BEFORE STARTING TO DIMINISH
EARLY SATURDAY EVENING.

NEZ001>003-019>021-054-055-101100-
/O.NEW.KCYS.WI.Y.0016.080510T1200Z-080511T0200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
352 PM MDT FRI MAY 9 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MDT SATURDAY. 

NORTHWEST WINDS SUSTAINED AT 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JR
4 follow-up statements
000 
WWUS75 KCYS 101004
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
404 AM MDT SAT MAY 10 2008

...VERY WINDY OVER THE PANHANDLE TODAY...
...CHILLY OVER LOWER ELEVATIONS OF THE PANHANDLE LATE 
TONIGHT AND EARLY SUNDAY MORNING...

.NORTHWEST WINDS WILL INCREASE OVER THE PANHANDLE BY MID
MORNING AND CONTINUE INTO THE EARLY EVENING HOURS.  WINDS WILL
GUST TO BETWEEN 45 AND 50 MPH OVER THE PANHANDLE DURING THAT
TIME BEFORE DIMINISHING RAPIDLY THIS EVENING.  

SURFACE HIGH PRESSURE WILL MOVE OVER WESTERN WYOMING TONIGHT
AND WILL PRODUCE LIGHT WINDS...MOSTLY CLEAR SKIES AND CHILLY
TEMPERATURES. LOCATIONS AT AND BELOW 4500 FEET WILL LIKELY
HAVE TEMPERATURES FALL TO BELOW FREEZING WITH FROST LATE
TONIGHT AND EARLY SUNDAY MORNING.  

NEZ002-003-019-021-055-101815-
/O.NEW.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/
/O.CON.KCYS.WI.Y.0016.080510T1200Z-080511T0200Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...BRIDGEPORT...BAYARD...SIDNEY
404 AM MDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL BE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH TODAY AND EARLY THIS EVENING OVER
THE PANHANDLE. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR
THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON THE WEST
TO EAST ORIENTED ROADS AND HIGHWAYS. IN ADDITION...THE WINDS
WILL LOCALLY REDUCE VISIBILITIES IN BLOWING DIRT NEAR RECENTLY
PLOWED FIELDS.  

TEMPERATURES WILL DROP TO BELOW FREEZING LATE TONIGHT AT
ELEVATIONS LESS THAN 4500 FEET AND PERSIST INTO SUNDAY MORNING.
THE COLD TEMPERATURES AND LIGHT WINDS WILL PRODUCE FROST AND 
MAY HARM PLANTS. COVER OR MOVE SENSITIVE PLANTS INDOORS FOR
THEIR PROTECTION.

$$

NEZ001-020-054-101815-
/O.CON.KCYS.WI.Y.0016.080510T1200Z-080511T0200Z/
SIOUX-BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISON...HARRISBURG...KIMBALL
404 AM MDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL BE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH TODAY AND EARLY THIS EVENING OVER
THE PANHANDLE. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR
THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON THE WEST
TO EAST ORIENTED ROADS AND HIGHWAYS. IN ADDITION...THE WINDS
WILL LOCALLY REDUCE VISIBILITIES IN BLOWING DIRT NEAR RECENTLY
PLOWED FIELDS.

$$

WEILAND
000 
WWUS75 KCYS 101816
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 PM MDT SAT MAY 10 2008

...STRONG NORTHWEST WINDS OVER THE PANHANDLE TODAY...
...COLD TEMPERATURES OVER THE LOWER ELEVATIONS OF THE PANHANDLE
LATE TONIGHT AND EARLY SUNDAY MORNING...

.STRONG NORTHWEST WINDS OF 25 TO 35 MPH GUSTING NEAR 50 MPH WILL
CONTINUE INTO THE EARLY EVENING HOURS. THE WINDS WILL DIMINISH
RAPIDLY EARLY THIS EVENING...AND WITH CLEARING SKIES...
TEMPERATURES WILL FALL QUICKLY OVERNIGHT. LOCATIONS AT AND BELOW
4500 FEET WILL HAVE READINGS FALL TO BELOW FREEZING WITH FROST
LATE TONIGHT AND EARLY SUNDAY MORNING.

NEZ002-003-019-021-055-110215-
/O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/
/O.CON.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...BRIDGEPORT...BAYARD...SIDNEY
1216 PM MDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL BE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH THROUGH EARLY THIS EVENING. THE
STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE IN LIGHTWEIGHT OR
HIGH PROFILE VEHICLES...ESPECIALLY ON WEST TO EAST ORIENTED ROADS
AND HIGHWAYS. IN ADDITION...THE WINDS WILL LOCALLY REDUCE
VISIBILITIES IN BLOWING DUST NEAR ANY RECENTLY PLOWED FIELDS.

TEMPERATURES WILL DROP TO BELOW FREEZING LATE TONIGHT AND EARLY
SUNDAY MORNING AT ELEVATIONS BELOW 4500 FEET. THE COLD
TEMPERATURES AND LIGHT WINDS WILL PRODUCE FROST. PEOPLE WITH EARLY
SEASON PLANTS OR GARDENS MAY WISH TO COVER OR MOVE SENSITIVE
PLANTS INDOORS FOR THEIR PROTECTION.

$$

NEZ001-020-054-110200-
/O.CON.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/
SIOUX-BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISON...HARRISBURG...KIMBALL
1216 PM MDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL BE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH TODAY AND EARLY THIS EVENING OVER THE
PANHANDLE. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE
IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ESPECIALLY ON WEST TO
EAST ORIENTED ROADWAYS. IN ADDITION...THE WINDS WILL LOCALLY
REDUCE VISIBILITIES IN BLOWING DUST NEAR RECENTLY PLOWED FIELDS.

$$

JLH
000 
WWUS75 KCYS 102143
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT SAT MAY 10 2008

NEZ002-111200-
/O.CAN.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/
/O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/
DAWES-
INCLUDING THE CITY OF...CHADRON
343 PM MDT SAT MAY 10 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM
MDT SUNDAY. 

NORTH WINDS OVER DAWES COUNTY IN THE NORTHERN NEBRASKA PANHANDLE
HAVE DECREASED BELOW WIND ADVISORY CRITERIA LATE THIS AFTERNOON.
THUS...THE WIND ADVISORY HAS BEEN CANCELLED. SPEEDS OF 15 TO 30 MPH
WILL PERSIST UNTIL ABOUT 6 PM...THEN THE WINDS WILL BECOME LIGHT.

THE DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES
TO DROP BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING. 
PEOPLE WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR
MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ001-102245-
/O.CAN.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/
SIOUX-
INCLUDING THE CITY OF...HARRISON
343 PM MDT SAT MAY 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OVER SIOUX COUNTY IN THE NORTHERN NEBRASKA PANHANDLE
HAVE DECREASED BELOW WIND ADVISORY CRITERIA LATE THIS AFTERNOON.
THUS...THE WIND ADVISORY HAS BEEN CANCELLED. SPEEDS OF 15 TO 30 MPH
WILL PERSIST UNTIL ABOUT 6 PM...THEN THE WINDS WILL BECOME LIGHT.


$$

NEZ003-019-021-055-111200-
/O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/
/O.CON.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/
BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
BRIDGEPORT...BAYARD...SIDNEY
343 PM MDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
WILL PERSIST THROUGH EARLY THIS EVENING. THE STRONG WINDS WILL
MAKE TRAVEL HAZARDOUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE
VEHICLES...ESPECIALLY ON WEST TO EAST ORIENTED ROADS AND HIGHWAYS.
THE WINDS WILL DECREASE TO 15 TO 20 MPH AFTER 8 PM...AND THEN
DIMINISH RAPIDLY BY LATE THIS EVENING.

THE DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES
TO DROP TO BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING.
PEOPLE WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR
MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION.

$$

NEZ020-054-110200-
/O.CON.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/
BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISBURG...KIMBALL
343 PM MDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
WILL PERSIST INTO EARLY THIS EVENING ACROSS BANNER AND KIMBALL
COUNTIES. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE IN
LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ESPECIALLY ON WEST TO EAST
ORIENTED ROADWAYS. 

THE WINDS WILL DECREASE TO 15 TO 25 MPH AFTER 8 PM...AND THEN
DIMINISH RAPIDLY BY LATE THIS EVENING.


$$

JLH
000 
WWUS75 KCYS 110021
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT SAT MAY 10 2008

NEZ003-019-021-055-111400-
/O.CAN.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/
/O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/
BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
BRIDGEPORT...BAYARD...SIDNEY
622 PM MDT SAT MAY 10 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM
MDT SUNDAY. 

NORTHWEST WINDS HAS DECREASED TO BELOW ADVISORY LEVELS AND WILL
CONTINUE TO DIMINISH THIS EVENING...THUS THE WIND ADVISORY HAS
BEEN CANCELLED. 

THE DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES
TO DROP TO BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING.
PEOPLE WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR
MOVE SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ020-054-110130-
/O.CAN.KCYS.WI.Y.0016.000000T0000Z-080511T0200Z/
BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISBURG...KIMBALL
622 PM MDT SAT MAY 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS AND WILL CONTINUE TO
DECREASE THIS EVENING...THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NEZ002-111400-
/O.CON.KCYS.FZ.W.0001.080511T0900Z-080511T1400Z/
DAWES-
INCLUDING THE CITY OF...CHADRON
622 PM MDT SAT MAY 10 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. 

DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO
DROP BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING. PEOPLE
WITH EARLY SEASON PLANTS OR GARDENS MAY WISH TO COVER OR MOVE
SENSITIVE PLANTS INDOORS FOR THEIR PROTECTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 9, 1:05 PM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 9, 1:05 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
105 PM MDT FRI MAY 9 2008

.UPDATE...UPDATED ZONE PACKAGE TO REFLECT ISSUANCE OF SEVERE
THUNDERSTORM WARNING 287 FOR ZONES EAST OF LARAMIE RANGE UNTIL
03Z.

&&

.PREV DISCUSSION... /ISSUED 357 AM MDT FRI MAY 9 2008/

SHORT TERM...TODAY THROUGH SATURDAY...
LOW CLOUDS AND AREAS OF FOG WERE LOCATED EARLY THIS MORNING OVER
MUCH OF THE PANHANDLE AND NEARBY AREAS OF SOUTHEAST WYOMING.  THOSE
CONDITIONS WILL SLOWLY IMPROVE THROUGH 16Z AND WILL LIKELY EXPAND TO
MOST AREAS BELOW 5500 FEET MSL PRIOR TO SUNRISE.  MUCH OF THE
WEATHER THROUGH SATURDAY WILL BE CAUSED BY A SHORTWAVE TROUGH AND
ASSOCIATED SURFACE COLD FRONT AS THEY MOVE SLOWLY ACROSS THE
ROCKIES AND ONTO THE PLAINS.  THE UPPER LOW WAS CURRENTLY OVER THE
NORTHWEST PART OF MONTANA AND SLOW FILLS AS IT MOVES EAST.  BY 00Z
SATURDAY THE TROUGH AXIS WAS LOCATED FROM CENTRAL MONTANA TO EASTERN
IDAHO AND THE TROUGH AXIS FINALLY MOVES EAST OF THE CWA BY 18Z
SATURDAY.  MODEL TRENDS HAVE BEEN FOR A SLIGHTLY SLOWER TIMING OF ITS
EASTWARD MOVEMENT.  THE SURFACE COLD FRONT MOVES ACROSS THE CWA FROM
WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING WITH SURFACE HIGH
PRESSURE OVER THE CWA BY 00Z SUNDAY.  AHEAD OF THE SHORTWAVE TROUGH
AND FRONT THERE WILL BE FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY.  MODEL CAPE VALUES THIS AFTERNOON AND EVENING ARE ONLY UP
TO SEVERAL HUNDRED J/KG AND SO ANY STORMS WILL BE WEAK.  BUT WITH
THE COLD AIR AT 500 MB AND A LOWERING WET BULB ZERO HEIGHT...EXPECT
SOME SMALL HAIL ALONG WITH THE RAIN FROM MANY OF THE STORMS.  THE
SHOWER ACTIVITY WILL GRADUALLY DIMINISH ON SATURDAY AND WILL BE
FOCUSED OVER THE MOUNTAINS AND IN CONVERGENT BANDS OVER THE EAST PART
OF THE CWA BY SATURDAY AFTERNOON.  SURFACE PRESSURE GRADIENTS WILL
TIGHTEN THIS AFTERNOON AND ESPECIALLY TONIGHT AND SATURDAY MORNING.
THE WIND SPEEDS ALOFT INCREASE BY SATURDAY MORNING AND CONTINUE FOR
ALL DAY SATURDAY.  THE RESULT WILL BE WIND GUSTS TO 45 MPH OVER THE
EAST PART OF THE CWA WITH A WIND ADVISORY POSSIBLY BEING NEEDED FOR
THE PANHANDLE BY SATURDAY.  THE TEMPERATURES WILL BE SIMILAR TODAY
TO THOSE OF THURSDAY...WITH HIGH TEMPERATURES 10 TO 15 DEGREES COOLER
ON SATURDAY BEHIND THE FRONT AND SHORTWAVE TROUGH.

LONG TERM...AN UPPER RIDGE WILL BE OVER THE CWA SUNDAY WITH SW FLOW
DEVELOPING OVER THE AREA SUNDAY NIGHT...AS A LARGE AMPLITUDE UPPER
TROUGH MOVES INTO THE WESTERN U.S.  DRY CONDITIONS WILL PREVAIL
ACROSS THE FORECAST AREA SUNDAY...WITH SOME SHOWERS MOVING INTO THE
WESTERN PORTION OF THE CWA SUNDAY NIGHT.  FOR MON...SW FLOW WILL
CONT ALOFT AS THE UPPER TROUGH DEEPENS AND SPLITS WITH AN UPPER LOW
FORMING OVER THE DESERT SW.  THE NORTHERN BRANCH UPPER TROUGH AXIS
WILL MOVE INTO THE NORTHERN PLAINS.  WILL GO WITH A CHANCE OF
SHOWERS ACROSS THE ENTIRE CWA MON...WITH THUNDERSTORMS EAST OF THE
LARAMIE RANGE DURING THE AFTERNOON AND EVENING.  A COLD FRONT WILL
ALSO MOVE ACROSS THE CWA BY MON EVENING.  SNOW SHOWERS WILL OCCUR
WEST OF THE LARAMIE RANGE LATE MON NIGHT/EARLY TUES.  ON TUES...NW
FLOW WILL DEVELOP ALOFT AS THE UPPER LOW MOVES ACROSS THE SOUTHERN
ROCKIES AND AN UPPER RIDGE BUILDS OFF THE WEST COAST.  WILL CONTINUE
WITH A CHANCE OF SHOWERS ACROSS THE CWA WITH MOIST UPSLOPE FLOW AT
THE SURFACE.  ON WED...STRONG NW FLOW WILL BE ALOFT OVER THE
FORECAST AREA AS THE UPPER RIDGE OFF THE WEST COAST INCREASES IN
AMPLITUDE.  BRISK WINDS WILL OCCUR AT THE SURFACE AND MOISTURE WILL
INCREASE ACROSS THE AREA DURING THE AFTERNOON AND EVENING.  WILL
KEEP A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS IN THE
FORECAST...MAINLY EAST OF THE LARAMIE RANGE.  FOR THUR...THE FLOW
ALOFT WILL BECOME N TO NE AS THE LARGE AMPLITUDE UPPER RIDGE MOVES
INLAND.  A COLD FRONT WILL BACK INTO THE CWA...RESULTING IN MOIST
UPSLOPE FLOW AT THE SURFACE AND A CHANCE OF SHOWERS ACROSS THE
AREA.  HIGH TEMPERATURES WILL BE 5 TO 8 DEGREES ABOVE NORMAL FOR SUN
AND MON...AND AROUND NORMAL FOR TUES THROUGH THUR.

AVIATION...WIDESPREAD MVFR CEILINGS AND VISIBILITIES WILL CONTINUE
OVER MUCH OF THE PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING
THROUGH 16Z.  SOME OF THE AREAS THAT ARE NEAR THE CLOUD AREA SEEN
ON THE SATELLITE FOG PRODUCT WILL HAVE LOWER VISIBILITIES IN FOG...
AS HAS BEEN THE CASE AT KLSK SINCE 06Z.  SHOWERS AND THUNDERSTORMS
WILL AGAIN DEVELOP OVER THE CWA BY MIDDAY AND CONTINUE THROIGH THIS
EVENING.  MVFR CEILINGS AND VISIBILITIES AND MOUNTAIN OBSCUREMENT
WILL BE ASSOCIATED WITH THE ACTIVITY.  THE SHOWERS WILL GRADUALLY
BECOME LESS NUMEROUS ON SATURDAY...BUT LOCAL MVFR CONDITIONS CAN
STILL BE EXPECTED OVER THE MOUNTAINS AND THE EAST PART OF THE CWA
ON SATURDAY.  SURFACE WINDS WILL INCREASE THIS AFTERNOON AND
ESPECIALLY LATE TONIGHT AND SATURDAY.  NORTHWEST WINDS WILL GUST
TO 40 KNOTS ON SATURDAY OVER MAINLY THE EAST PART OF THE CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 9, 12:51 PM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1251 PM MDT FRI MAY 9 2008

NEZ001>003-019>021-054-055-WYZ059-060-067>070-101130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1251 PM MDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS
AFTERNOON AND EVENING. SOME STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY. THERE
IS ALSO A CHANCE OF THUNDERSTORMS IN THE NEBRASKA PANHANDLE
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-101130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1251 PM MDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS
AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BE
SEVERE...HOWEVER SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, May 9, 2:36 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT FRI MAY 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             3 NE MITCHELL           41.97N 103.77W
05/09/2008  E1.00 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            3/4 TO 1 INCH SOFT HAIL

&&

GRIFFITH
Local storm report, May 9, 3:46 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
346 PM MDT FRI MAY 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 N SIDNEY              41.15N 102.97W
05/09/2008  M0.88 INCH       CHEYENNE           NE   EMERGENCY MNGR

            1/4 MILE NORTH OF SIDNEY

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:09 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux17 min
May 9, 2:55 PM MDTSevere Thunderstorm WarningCYSCheyenne35 min
May 9, 3:19 PM MDTSevere Thunderstorm WarningCYSCheyenne26 min

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.